Alert archive / South Dakota / Special Weather Statements in 2015

Special Weather Statement, NWS Aberdeen, SD

August 7, 2015Potter County, South Dakota

NWS Aberdeen, SD issued this special weather statement at Aug 7, 2015, 7:13 PM CDT for Potter County, South Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2015, 7:13 PM CDT (00:13 UTC)
Expired
Aug 7, 2015, 8:00 PM CDT
In force
47 min
Issued by
NWS Aberdeen, SD

County Potter County, SD

The radar

The Aberdeen radar (KABR), 117 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS83 KABR 080013
SPSABR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
713 PM CDT FRI AUG 7 2015
 
SDZ016-017-080100-
FAULK SD-POTTER SD-
713 PM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FAULK AND EASTERN POTTER
COUNTIES UNTIL 800 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GETTYSBURG...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GETTYSBURG...LEBANON...SENECA AND TOLSTOY. 

LAT...LON 4497 10000 4516 10003 4524 9951 4491 9944
TIME...MOT...LOC 0013Z 267DEG 27KT 4505 9991 

$$

PARKIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:26 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 7, 6:26 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
626 PM CDT FRI AUG 7 2015

.UPDATE...
ISSUED AT 624 PM CDT FRI AUG 7 2015

SEE UPDATED AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 244 PM CDT FRI AUG 7 2015

PCPN CHANCES ARE THE MAIN CHALLENGE DURING THE SHORT RANGE FORECAST.
FOR TNT WILL MAINTAIN POPS OVER ESPECIALLY THE EASTERN CWA WHERE THE
LLJ KICKS IN LATE.  THERE COULD BE ISOLD CONVECTION YET EARLY THIS
EVENING GIVEN WEAK WAVE MOVING OVER THE AREA SO WILL ALSO KEEP
MENTION OF THAT.  FOR SATURDAY THROUGH SUNDAY A LOW LEVEL BOUNDARY
WILL REMAIN STRETCHED FROM EAST TO WEST ACROSS THE STATE.  THIS
FRONT WILL LIKELY BE A FOCUS AND HELP TO PRODUCE OCCASIONAL
SHOWERS/STORMS...ESPECIALLY SATURDAY NIGHT INTO SUNDAY AS THE SYSTEM
CURRENTLY OVER THE WESTERN GREAT BASIN EJECTS ENE ACROSS THE REGION.
FOR NOW IT STILL APPEARS THAT THE MAIN AREA OF RAIN WILL FORM OVER
THE WESTERN HIGH PLAINS SAT NIGHT AND THEN ADVECT TOWARD CENTRAL/SC
SOUTH DAKOTA TOWARD SUNDAY MORNING.  FURTHER NORTH A BACK DOOR SFC
HIGH WILL START TO MAKE ITS PRESENCE FELT AND SHOULD BEGINNING
PUSHING THE LL BOUNDARY SOUTH BY LATE SUNDAY AND SUNDAY NIGHT AS
FLOW ALOFT TRANSITIONS FROM WESTERLY TO NORTHWESTERLY.  TEMPERATURES
ARE EXPECTED TO AVERAGE OUT NEAR NORMAL ALTHOUGH THEY COULD BE A BIT
COOLER THAN NORMAL FOR SUNDAY AS SFC HIGH NUDGES IN FROM THE NORTH.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 244 PM CDT FRI AUG 7 2015

DETERMINISTIC ECMWF AND GFS ENSEMBLES AGREE THAT AN UPPER RIDGE WILL
BE ANCHORED OVER THE PLAINS STATES THROUGH THE EXTENDED
PERIOD...WITH ONLY THE DETERMINISTIC GFS BRINGING A SHORTWAVE ACROSS
THE NORTHERN TIER OF THE COUNTRY...SUPPRESSING THE RIDGE AROUND MID
WEEK. WILL IGNORE THIS SOLUTION FOR THE TIME BEING AS IT IS TOO
DRASTIC AN OUTLIER.  THUS...ANTICIPATE A DRY FORECAST. 700MB
TEMPERATURES WILL FOLLOW A GRADUAL WARMING TREND...PEAKING BETWEEN
+13 AND +16C...OR ABOUT A STANDARD DEVIATION ABOVE CLIMO.
THUS...ANTICIPATE SEEING TEMPS SEVERAL DEGREES ABOVE CLIMO FOR
MUCH OF NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 624 PM CDT FRI AUG 7 2015

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS
MAINLY THE CENTRAL PORTION OF THE COUNTY WARNING AREA THIS
EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE REGION
TONIGHT AND THROUGH THE DAY SATURDAY...WITH JUST A SMALL CHANCE
FOR MORE THUNDERSTORM DEVELOPMENT SATURDAY AFTERNOON.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...TDK
LONG TERM...CONNELLY
AVIATION...PARKIN
Hazardous weather outlook, Aug 7, 4:11 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
411 AM CDT FRI AUG 7 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080915-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
411 AM CDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE NORTH DAKOTA...SOUTH
DAKOTA BORDER TODAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER
TONIGHT...MAINLY FOR AREAS SOUTH OF HIGHWAY 14. SEVERE STORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WHILE THERE WILL BE OFF AND ON CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH THE WEEKEND...SEVERE STORMS ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SD

In the hours before

Special weather statement, Aug 7, 5:18 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
518 PM CDT FRI AUG 7 2015

SDZ016-034-036-072300-
SULLY SD-POTTER SD-HYDE SD-
518 PM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HYDE...NORTHEASTERN
SULLY AND SOUTHEASTERN POTTER COUNTIES UNTIL 600 PM CDT...

AT 518 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AGAR...OR 8 MILES NORTHEAST OF ONIDA...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AGAR...COTTONWOOD LAKE NEAR AGAR AND STONE LAKE.

LAT...LON 4474 10015 4487 10020 4495 9960 4473 9953
TIME...MOT...LOC 2218Z 264DEG 25KT 4482 10000

PARKIN
Special weather statement, Aug 7, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
713 PM CDT FRI AUG 7 2015

SDZ016-017-080100-
FAULK SD-POTTER SD-
713 PM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FAULK AND EASTERN POTTER
COUNTIES UNTIL 800 PM CDT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GETTYSBURG...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GETTYSBURG...LEBANON...SENECA AND TOLSTOY.

LAT...LON 4497 10000 4516 10003 4524 9951 4491 9944
TIME...MOT...LOC 0013Z 267DEG 27KT 4505 9991

PARKIN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:16 PM CDTSpecial Weather StatementABRHand44 min
Aug 7, 7:18 PM CDTSpecial Weather StatementABRHand27 min
Aug 7, 7:53 PM CDTSpecial Weather StatementABRHand37 min
Aug 7, 8:48 PM CDTSpecial Weather StatementABRFaulk42 min
Aug 8, 5:31 PM CDTSpecial Weather StatementABRStanley29 min
Aug 8, 5:38 PM CDTSevere Thunderstorm WarningABRStanley52 min
Aug 8, 6:27 PM CDTSevere Thunderstorm WarningABRStanley, Sully63 min

Nearby

Special Weather Statements in South Dakota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.